MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS HCG+SS; SYSTEM, TEST, HUMAN CHORIONIC GONADOTROPIN

ROCHE DIAGNOSTICS ELECSYS HCG+SS; SYSTEM, TEST, HUMAN CHORIONIC GONADOTROPIN
Model Number HCG+BETA
Medical Device Problem Codes Incorrect, Inadequate or Imprecise Result or Readings (1535); Low Test Results (2458); Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/02/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The cobas pure sample supply unit serial number is (b)(6).The investigation is ongoing.
 
Event or Problem Description
There was an allegation of a questionable elecsys hcg+ss result from the cobas pure sample supply unit for one patient.The initial result was 22 miu/ml, and the repeat result was 873 miu/ml.The initial result was deemed to be correct.
 
Additional Manufacturer Narrative
The qc was in range prior to the event.The alarm trace provided does not contain the alarms from the date of the erroneous result.A local application expert was dispatched and found that the suspected sample was incorrectly spun by the client who mailed the sample to the site.For verification, they ran 5 samples from the patient sample reserve and compared them in the shipped vials versus the hitachi cup.The results were within range for all.The investigation determined the issue was due to pre-analytical handling issues at the customer site.Correct pre-analytic sample handling is within the customer's responsibility.There is no evidence to suggest a malfunction of the device.The investigation determined that a general reagent or analyzer problem was not present because the qc prior to the event was within ranges.

Brand Name
ELECSYS HCG+SS
Common Device Name
SYSTEM, TEST, HUMAN CHORIONIC GONADOTROPIN
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key23960064
Report Number1823260-2026-00048
Device Sequence Number17545771
Product Code DHA
UDI-Device Identifier04015630939732
UDI-Public04015630939732
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K003178
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/04/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHCG+BETA
Device Catalogue Number07251025190
Device Lot Number824128
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/11/2025
Supplement Date Received by Manufacturer01/16/2026
Initial Report FDA Received Date01/05/2026
Supplement Report FDA Received Date02/04/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age36 YR
Patient SexFemale